Thyroxine dose dropped from 200mcg down to 150mcg - feeling lightheaded and slight nausea for a week. Is this because of my dose change?

Hi. I've been on thyroxine for years. A few weeks ago I went for a (very overdue) blood test and the results showed my thyroxine levels were way too high. I thought they would be because I'd been having hyper symptoms - anxiety, not sleeping etc. Anyway they told me to drop it to 175mcg for a couple of weeks but then I asked if I could take it down to 150mcg as I'd felt so rubbish and my levels were so high. Doc said fine and so i did. Ten days after my latest change I started to feel a bit dizzy and lightheaded. This has been going on for the past week or so. I'm presuming it's my body reacting to the dose change but wondered if anyone else had experienced this. It's making me feel really anxious. Thanks.

15 Replies

oldestnewest
  • Dropping 50mcgs is quite a drop. Can you let us know what your TSH and free t4 and free t3 results were?

    Also are your vitamin D, B12, ferritin and folate all tip top?

  • Hi. Thanks for the reply. I don't know my levels - they never tell me. I did ask and they said something (can't remember what) was 27. They just told me I was 'overcooked' (helpful I know!). Also have no idea about any of my vitamin, iron levels. Was thinking that maybe I should start taking a supplement as I suspect I was hyper for at least six months. It's hitting me now that it is a big drop and I was silly to ask to go down to 150mcg - was just keen to get rid of the hyper symptoms.

  • It is a big drop no wonder you dont feel well, l take 175 and 150 on alternate day, like you i was on 200 for years then my menopause kicked in and i appear to need less now, I think the key is too do things gradualy, hope you get some answers and start to feel better soon

    xxx

  • Thanks for the reply. Never thought of dropping it on alternate days like that. My doctors never discuss these things in any detail, just get a phone call telling me to adjust. I wonder if I should call them and explain I'm having these symptoms and ask what to do.

  • Hi Make sure you have had the other associated tests, should be annually,with thyroid disease. More important have a TSH, T4 and Free T3, often you need T3 in addition to Levo. It may be you did not before as it can change.

    Best wishes,

    Jackie

  • Thanks for the reply. Doctor just told me my TSH was 0.02.

  • Hi Make sure you have also had FT3 and T4 done. Ask the receptionist for a the results a print out WITH ranges. They ask a doc but always OK, routine.You then have them to compare previous tests with and post them if you wish.Sometimes GP`s Ok is not our OK, not if still having symptoms. Also very important to have the 3 tests for the proper treatment.

    Best wishes,

    Jackie

  • I would ask for a printout of your last blood test results - the last few would be helpful. If you haven't had the blood tests that I have suggested then I would ask for them. When you get your free t4 result, you will also need to ask for the free t4 lab range. You don't need to ask a doctor for your results, the receptionist can print them off which takes seconds and cannot refuse as you are entitled to your results under the data protection act. :-)

  • Thanks for this. I've just spoken to the doctor who told me my TSH was 0.02 - so quite low and indictes hyperthyoid apparently. She's told me to have a repeat blood test next week and stay on the 150mcg, hoping these symptoms go away.

  • Please still get copies of your blood test results and lab ranges. My TSH is <0.02 and my free t4 is too high but I am not hypEr, I feel fine. Sounds like the drop was too much :-)

  • Blood tests are not worth the paper they are written on. You need to go by how you feel and NEVER let your doctor reduce your dosage by blood results. Taking any sort of thyroxine can suppress your TSH and that is a GOOD thing, not a bad!! You are more likely to suffer from atrial fibrillation and osteoporosis if you are under dosed rather than over. Tell your doctor you want to go back to your higher dosage and if he /she tries to reduce it in future just keep repeating you feel fine on your dosage and you do not want to change it. Please remember that your doctor needs your agreement to alter your medication or dosage.

  • Thanks. I really wanted the dose reduced initially as I was experiencing hyperthyroid symptoms. Just worried the drop is too big too soon but doc thinks not.

  • My TSH is < 0.02 and I feel fine, but I don't have any hyper symptoms. I think your drop was probably too big. Xx

  • Its what YOU think that counts not the doc, he doesn't have to live with it 24/7 and he only knows what it says in a book. If you keep your dosage at the higher one you can experiment with it yourself. If you feel a bit hyper then take a bit less for a few days and so on. If you allow your doctor to lower your meds you will have a fight on your hands if you need to raise it again and thats a fact!!

  • YES I HAVE WHEN INCREASED TO 125 FROM 50 MICRGRAMS FROM RAY

You may also like...